Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Taking medicine for cold and blood pressure. Should I change my medicine to lisinopril?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5466 Questions
Question
I took a small pox shot. I was taking nyquil cold medicine and my blood pressure medication metoprololtartrate 50mg. My blood pressure seems not to be going down. Two month ago I went to the doctor and he change my blood pressure medicinte from lisinopril 40mg. I'm trying to see how I can lower my pressure I called my doctor he told me to double up on the medication take 100mg of metorpor in the morning and at night. Could I take Lipiinopril to bring my pressure down since this is the medication that was working for me best.
Posted Sat, 16 Mar 2013 in Hypertension and Heart Disease
 
 
Answered by Dr. Grzegorz Stanko 12 minutes later
Hello!

Thank you for the query.

Usually when one medicine for high blood pressure does not work, it is necessary to use two medicines from different chemical group together for better clinical effect. Metoprolol is a beta blocker and its effect is caused by making heart work slower so in some cases it is not sufficient.
Lisinopril is a safe medicine which has different mechanism of blood pressure decrease so if your blood pressure does not drop down, you can try this medicine.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Taking medicine for cold and blood pressure. Should I change my medicine to lisinopril? 14 hours later
So take both med togehter. I use to take lip 40 mg and half of a 100 mg of the meta. So I should go back taking that
the lisinopril 40 mg has an expired date. Of last year . I have a friend that has lisinopril 30 mg since my doctor told me to take 100mg metoprol is it okay if I mix 100mg of the metoprol with the 30 mg of lisinopril. I just have to lower my pressure last night I took 100mg of metoprol with 30 mg of lisinopril. I woke up this morning I haven't check my pressure yet. I just want to make sure this wouldn't huert me
 
 
Answered by Dr. Grzegorz Stanko 6 hours later
Hello!

Both medicines are quite safe. Even if you lower your blood pressure too much, your nervous system should correct it with increased heart rate and vessels contraction.
I suggest you to take 50 mg of Metoprolol in the evening and 30 mg of lisinoptil in the evening and next day check your blood pressure. If it will be fine, no need to take more, if it will be increased, next day you should take Metoprolol in evening and in the morning.
It is better to consult your doctor about any medicines changing.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Taking medicine for cold and blood pressure. Should I change my medicine to lisinopril? 17 hours later
I took at 7:30pm lst nith 50 metro and 40 lisi. I woke up at 11:30pm and mypressure was 137 over96. While I was up the top number up 142 over 94. Around an hour later the top number went up 183 over 83. I haven't checkecked it this morning yet. By me being up does it constantlsy goes up
This morning it was 170 over 120.
It was 160 over100. This morning before I took my med. Its 142 over 95 after took my med. it seem as I need to take either the lisinprol or the metro
 
 
Answered by Dr. Grzegorz Stanko 3 hours later
Hello!

Yes, in such situation, you definitely need to take both Metoprolol 100 mg (50 mg in the morning, 50 in the evening) and Lisinopril 40 mg. And if the blood pressure is still high, you can take another Lisinopril 40 mg.
As the Metoprolol seems to not work for you at all, and Lisinopril work but it is not sufficient, I suggest you to visit your doctor and have prescribed different medicine from different group (like Losartan for example).

Hope this will help.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Taking medicine for cold and blood pressure. Should I change my medicine to lisinopril? 13 minutes later
I just took my pressure at 9:45am and it has dropped 136 over 83. I haven't seen these numbers sine I took the nyquil with the metrop. How long does it takes the nyquil to get out of your system.
 
 
Answered by Dr. Grzegorz Stanko 9 minutes later
Nyquil contains acethaminophen which needs 3-4 hours to get it out, Dextromethorphan which needs 3-5 hours, Doxylamine which needs 6-12 hours. If you have been taking NyQuil D, it also contains Pseudoephedrine which is the only ingredient which can increase blood pressure. It takes up to 8 hours for Pseudoephedrine to eliminate from human body.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Taking medicine for cold and blood pressure. Should I change my medicine to lisinopril? 8 hours later
Your sugestion with the 40 mg lisinprol and 50mg of metroop my blood pressure dropped my pmy blood pressure but not low enough. So you sugesstion is to take two 40mg lisinprol and 50 mg metropol before I go to bed tonight.
 
 
Answered by Dr. Grzegorz Stanko 12 hours later
Hello!

Yes, you can increase Lisinopril to 40 mg twice a day (one in the evening and one in the morning). However, like I have mentioned before, it is better to add some other medicine than increasing current. So if this still wont give positive response, please visit your doctor for another medicine (Losartan for example).

Hope this will help.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor